Mathematische Zeitschrift

, Volume 220, Issue 1, pp 207–217

The QSF property for groups and spaces

  • Stephen G. Brick
  • Michael L. Mihalik


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AB] J. Alonso and M. Bridson,Semihyperbolic groups, Proc. London Math. Soc., Vol. 70, Part I, (1995), 56–114MATHCrossRefMathSciNetGoogle Scholar
  2. [Br] S.G. Brick,Filtrations of universal covers and a property of groups, preprint, UC-Berkeley, 1991Google Scholar
  3. [Bn] M. Brown,The monotone union of open n-cells is an open n-cell, Proc. AMS12 (1961), 812–814MATHCrossRefGoogle Scholar
  4. [Da] M.W. Davis,Groups generated by reflections and aspherical manifolds not covered by Euclidean spaces, Annals of Math.,117 (1983), 293–324CrossRefGoogle Scholar
  5. [Du] M.J. Dunwoody,The accesibility of finitely presented groups, Inventiones Math.81 (1985), 449–457MATHCrossRefMathSciNetGoogle Scholar
  6. [GS] S.M. Gersten and J.R. Stallings, Casson's idea about 3-manifolds whose universal cover is, ℝ3, International Journal of Algebra and Computation1 no. 4 (1991), 395–406MathSciNetCrossRefGoogle Scholar
  7. [Gr] M. Gromov,Hyperbolic groups, Essays in Group Theory (S.M. Gersten, ed.), Springer Verlag, 1987Google Scholar
  8. [MSY] W. Meeks III, L. Simon, and S-T Yau,Embedded minimal surfaces, exotic spheres, and manifolds with postive Ricci curvature, Ann. of Math.116 (1982), 621–659CrossRefMathSciNetGoogle Scholar
  9. [MT1] M. Mihalik and S. Tschantz,One relator groups are semistable at infinity, Topology31, #4 (1992), 801–804MATHCrossRefMathSciNetGoogle Scholar
  10. [MT2] M. Mihalik and S. Tschantz,Tame combings and quasi-simply filtrated groups, preprintGoogle Scholar
  11. [Po] V. Poénaru, Almost convex groups, Lipschitz combing, and π1 for universal covering spaces of closed 3-manifolds, J. Differential Geometry35 (1992), 103–130MATHGoogle Scholar
  12. [St] J. R. StallingsBrick's quasi simple filtrations for groups and 3-manifolds, Geometric Group Theory, volume 1 (G. Niblo and M. Roller, eds.), Cambridge University Press, 1993 188–203Google Scholar
  13. [Sp] E.H. Spanier,Algebraic Topology, McGraw-Hill, 1966Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Stephen G. Brick
    • 1
  • Michael L. Mihalik
    • 2
  1. 1.Department of MathematicsUniversity of South AlabamaMobileUSA
  2. 2.Department of MathematicsVanderbilt UniversityNashvilleUSA

Personalised recommendations